| Model Number |
ZKB00 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Visual Disturbances (2140); No Code Available (3191)
| Date of Event |
12/22/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
It was reported that a zkb00 22.5 diopter intraocular lens (iol) was explanted due to the patient complaint that they could see "fold." the patient is reported as fine at this time.No further information was provided.
Additional Manufacturer Narrative
It was initially reported that the patient could see a "fold" in the lens, however, through follow-up it was clarified that the patient was seeing a line in the middle of her vision in the left eye.The lens was replaced with a non-amo lens.There was no incision enlargement, no vitrectomy and no sutures required.Age/date of birth: (b)(6) 1946.Gender/sex: female.(b)(6).All pertinent information available to the manufacturer has been submitted.
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 03/08/2017.Device returned to manufacturer ¿ yes.Device evaluation the device was returned to the manufacturer.Device inspection was performed using a 12x magnification.It can be seen that there are multiple scratches in the same direction located on the anterior surface of the optic.The amount and type of damage do not suggested it is introduced during manufacturing.Most probably is related to the implant procedure.The device issue could not be confirmed in the returned sample.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.